Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 14, NWS Wichita, KS

May 19, 2013Elk County, Kansas

NWS Wichita, KS issued this tornado warning at May 19, 2013, 7:28 PM CDT for Elk County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 7:28 PM CDT (00:28 UTC)
Expired
May 19, 2013, 8:15 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Elk County, KS

The radar

The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WFUS53 KICT 200028
TORICT
KSC049-200115-
/O.NEW.KICT.TO.W.0014.130520T0028Z-130520T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS...

* UNTIL 815 PM CDT

* AT 724 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 5 MILES SOUTHWEST OF MOLINE...AND MOVING
  NORTHEAST AT 40 MPH.

  HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MOLINE...ELK FALLS AND HOWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3731 9648 3760 9627 3760 9596 3751 9596
      3730 9623
TIME...MOT...LOC 0029Z 234DEG 36KT 3733 9630

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

MCGUIRE
3 follow-up statements
442 
WWUS53 KICT 200035
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT SUN MAY 19 2013

KSC049-200115-
/O.CON.KICT.TO.W.0014.000000T0000Z-130520T0115Z/
ELK KS-
735 PM CDT SUN MAY 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR ELK COUNTY UNTIL 815 PM
CDT...

AT 732 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ELK FALLS...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION. THIS STORM HAS A HISTORY OF 
PRODUCING ROTATING WALL CLOUDS AND FUNNEL CLOUDS.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
HOWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3731 9648 3760 9627 3760 9596 3751 9596
      3730 9623
TIME...MOT...LOC 0035Z 231DEG 41KT 3740 9621

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

KLEINSASSER
294 
WWUS53 KICT 200049
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT SUN MAY 19 2013

KSC049-200115-
/O.CON.KICT.TO.W.0014.000000T0000Z-130520T0115Z/
ELK KS-
749 PM CDT SUN MAY 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR ELK COUNTY UNTIL 815 PM
CDT...

AT 744 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTH OF LONGTON...AND MOVING NORTHEAST AT 45
MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN ELK COUNTY.

LAT...LON 3731 9648 3760 9627 3760 9596 3751 9596
      3730 9623
TIME...MOT...LOC 0049Z 231DEG 41KT 3750 9605

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

KLEINSASSER
754 
WWUS53 KICT 200105
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT SUN MAY 19 2013

KSC049-200116-
/O.EXP.KICT.TO.W.0014.000000T0000Z-130520T0115Z/
ELK KS-
805 PM CDT SUN MAY 19 2013

...THE TORNADO WARNING FOR ELK COUNTY WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3731 9648 3760 9627 3760 9596 3751 9596
      3730 9623
TIME...MOT...LOC 0106Z 231DEG 41KT 3762 9586

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 19, 6:59 PM CDT, 29 minutes earlier.

Area forecast discussion, May 19, 6:59 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SUN MAY 19 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT SUN MAY 19 2013

FORECAST HIGHLIGHTS FOCUS AROUND SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON-TONIGHT...WITH CONTINUED SEVERE WEATHER CHANCES MONDAY
AFTERNOON-NIGHT.

LATEST SURFACE MAP INDICATES A COLD FRONT BISECTING KS FROM
NORTH-SOUTH...EXTENDING FROM A SURFACE LOW OVER SOUTH-CENTRAL NE.
THE COLD FRONT INTERSECTS A DRYLINE OVER NORTHWEST/NORTH-CENTRAL
OK...WHICH THEN TRAILS SOUTH THROUGH WESTERN OK. THE AIRMASS IS
BECOMING INCREASINGLY UNSTABLE ALONG/AHEAD OF THESE FEATURES...OWING
TO STEEP MID-LEVEL LAPSE RATES...CONTINUED AFTERNOON HEATING AND
RICH LOW-LEVEL MOISTURE. IN THE MID/UPPER LEVELS...A 70-90KT JET MAX
IS APPROACHING FROM THE SOUTHWEST. PER OBJECTIVE ANALYSIS AND
MORNING SOUNDINGS...A STOUT CAP IS LIKELY CURRENTLY IN
PLACE...ACTING TO SUPPRESS SURFACE-BASED ACTIVITY FROM DEVELOPING.
HOWEVER...THIS CAP SHOULD EVENTUALLY BE BREACHED BY MID-LATE
AFTERNOON...AS ALL THESE FEATURES CONVERGE AMIDST A STRONGLY
UNSTABLE AIRMASS...ALLOWING FOR RAPID SURFACE-BASED THUNDERSTORM
DEVELOPMENT. GIVEN 50-60KT DEEP LAYER SHEAR ORIENTED PERPENDICULAR
TO THE BOUNDARIES...SUPERCELLS AND MULTICELL CLUSTERS APPEAR
LIKELY...CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES. THINKING THE GREATEST TORNADO THREAT WILL BE GENERALLY
EAST/SOUTHEAST OF THE KS TURNPIKE CORRIDOR...AND ESPECIALLY THIS
EVENING OVER SOUTHEAST KS AND NORTH-CENTRAL/NORTHEAST OK...WHEN
BACKING SURFACE FLOW AND A STRENGTHENING LOW-LEVEL JET ENHANCES
STORM-RELATIVE HELICITIES. AN ISOLATED STRONG/VIOLENT TORNADO WILL
BE POSSIBLE. AS EVENING PROGRESSES...STORMS SHOULD TRANSITION TO
MORE OF A LINEAR MODE...WITH A THREAT FOR DAMAGING WINDS AND LOCALLY
HEAVY RAIN.

THE THUNDERSTORM THREAT SHOULD CONTINUE FOR MON AFTERNOON-NIGHT OVER
SOUTHEAST KS...AS THE FRONT STALLS IN RESPONSE TO APPROACHING
SHORTWAVE ENERGY FROM THE WEST. ANOTHER ROUND OF STRONG/SEVERE
STORMS APPEARS POSSIBLE...ESPECIALLY OVER FAR SOUTHEAST KS...ALONG
WITH LOCALLY HEAVY RAIN. DEPENDING ON HOW MUCH RAIN INDIVIDUAL
LOCATIONS RECEIVE...COULD SEE MODEST/STEEP RISES ON FAR SOUTHEAST KS
RIVERS/STREAMS...ALONG WITH RELATIVELY MINOR LOW-LAND FLOODING...SO
A FLOOD WATCH MAY HAVE TO BE PONDERED BY LATER SHIFTS...ESPECIALLY
IF AMPLE RAINFALL OCCURS TONIGHT. WHILE TORNADO THREAT APPEARS
LOWER...AMPLE INSTABILITY AND SHEAR WILL STILL PROMOTE LARGE
HAIL/DAMAGING WINDS. PER MODEL CONSENSUS...THE FRONT SHOULD FINALLY
EXIT THE FORECAST AREA MONDAY NIGHT/EARLY TUES...ENDING STORM
CHANCES.

ADK

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 237 PM CDT SUN MAY 19 2013

MEDIUM RANGE MODEL CONSENSUS BUILDS MID/UPPER RIDGING ACROSS
MID-AMERICA BY MID-WEEK...RESULTING IN WARMING TEMPERATURES.
ADDITIONALLY...COULD BE LOOKING AT PERIODIC BOUTS OF LATE
AFTERNOON/OVERNIGHT THUNDERSTORMS ACROSS THE REGION FROM LATE WEEK
THROUGH THE WEEKEND...AS PERSISTENT LEE TROUGHING WILL PROMOTE
AFTERNOON HIGH PLAINS ACTIVITY...WHICH WOULD TEND TO MOVE EAST
ACROSS THE REGION DURING EVENING/OVERNIGHT HOURS.
OVERALL...WIDESPREAD SEVERE WEATHER THREAT APPEARS LOW DUE TO
MARGINAL MID/UPPER FLOW...BUT DEGREE OF INSTABILITY WOULD PROMOTE A
THREAT OF STRONG/SEVERE STORMS.

ADK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 647 PM CDT SUN MAY 19 2013

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS CONTINUE TO IMPACT PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS WITH TRANSIENT MVFR OR LOWER FLIGHT
CATEGORIES UNDER THE HEAVIEST ACTIVITY REMAINS FURTHER EAST
EMBEDDED ALONG A LINE OVER THE FLINT HILLS AREA. THIS LINE WILL
IMPACT KCNU THROUGH AFTER 01Z AND MAY CONTINUE THROUGH 04-05Z
BEFORE MOVING EAST OF THE AREA. OTHER MORE ISOLATED STORMS MOVING
INTO CENTRAL KANSAS MAY BEGIN TO DIMINISH WITH LOSS OF HEATING
LATER THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  56  77 /  40  20  20  10
HUTCHINSON      58  80  55  76 /  30  20  10  10
NEWTON          58  81  55  76 /  40  20  10  10
ELDORADO        61  82  56  77 /  60  20  20  10
WINFIELD-KWLD   63  84  58  78 /  60  30  40  10
RUSSELL         53  78  51  73 /  10  20  10  10
GREAT BEND      52  78  52  74 /  10  20  10  10
SALINA          55  79  54  75 /  30  20  10  10
MCPHERSON       56  80  54  76 /  30  20  10  10
COFFEYVILLE     67  82  65  79 /  80  60  80  50
CHANUTE         66  82  62  78 /  80  60  70  30
IOLA            66  82  62  78 /  80  50  60  20
PARSONS-KPPF    67  82  63  78 /  80  60  80  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 1:02 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
102 PM CDT SUN MAY 19 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
102 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCEPTIONALLY POWERFUL SEVERE THUNDERSTORMS CAPABLE OF DESTRUCTIVE
HAIL AS LARGE AS BASEBALLS...A FEW TORNADOES THAT MAY BE STRONG
AND DAMAGING 70 TO 80 MPH WINDS ARE LIKELY OVER AREAS ALONG AND
EAST OF I-135 THIS AFTERNOON INTO TONIGHT...ESPECIALLY OVER
SOUTHEAST KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS...CAPABLE OF BOTH HALF DOLLAR-SIZED HAIL AND
DAMAGING WINDS AROUND 60 MPH...ARE LIKELY OVER SOUTHEAST KANSAS
MONDAY AFTERNOON AND MONDAY NIGHT. IN ADDITION...VERY HEAVY RAINS
ARE LIKELY THAT MAY CAUSE FLOODING. SCATTERED THUNDERSTORMS ARE
POSSIBLE OVER CENTRAL AND ESPECIALLY SOUTH-CENTRAL KANSAS...A FEW
OF WHICH MAY PRODUCE SMALL HAIL.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS VERY LIKELY LATE THIS AFTERNOON AND
INTO EARLY TONIGHT...ESPECIALLY ALONG AND EAST OF THE KANSAS
TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 19, 6:25 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT SUN MAY 19 2013

KSZ051-200000-
MCPHERSON-
625 PM CDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON COUNTY...

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR INMAN...OR 7 MILES SOUTHWEST OF
MCPHERSON...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3860 9777 3861 9738 3850 9738 3821 9769
      3832 9787
TIME...MOT...LOC 2325Z 233DEG 20KT 3831 9772

KLEINSASSER
Local storm report, May 19, 6:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             4 NE SYLVIA             38.00N 98.36W
05/19/2013  E1.00 INCH       RENO               KS   EMERGENCY MNGR

&&

VJP
Local storm report, May 19, 6:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
05/19/2013  E0.75 INCH       COWLEY             KS   EMERGENCY MNGR

&&

VJP
Local storm report, May 19, 6:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             SOUTH HUTCHINSON        38.03N 97.94W
05/19/2013  E1.00 INCH       RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS QUARTER SIZED HAIL AT BLANCHARD
            AND VALLEY PRIDE ON THE WEST SIDE OF SOUTH HUTCH.

&&

VJP
Local storm report, May 19, 6:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 WSW HUTCHINSON        38.05N 97.95W
05/19/2013  M1.00 INCH       RENO               KS   TRAINED SPOTTER

&&

MWM
Special weather statement, May 19, 6:58 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SUN MAY 19 2013

KSZ032-047-200030-
BARTON-RUSSELL-
658 PM CDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BUNKER HILL...OR 9 MILES SOUTHEAST OF
RUSSELL...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3894 9882 3894 9848 3863 9848 3871 9887
TIME...MOT...LOC 2358Z 274DEG 34KT 3881 9868

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningICTMarion50 min
May 19, 7:18 PM CDTSevere Thunderstorm WarningICTAllen, Woodson42 min
May 19, 7:31 PM CDTSevere Thunderstorm WarningICTCowley44 min
May 19, 7:57 PM CDTTornado WarningICTWilson, Woodson48 min
May 19, 8:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley46 min
May 19, 8:33 PM CDTTornado WarningICTAllen, Woodson42 min
May 19, 9:01 PM CDTSpecial Weather StatementICTWilson44 min
May 19, 10:15 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery45 min
May 19, 10:34 PM CDTTornado WarningICTLabette, Montgomery41 min
May 19, 11:06 PM CDTSevere Thunderstorm WarningICTLabette39 min
May 19, 11:41 PM CDTSpecial Weather StatementICTChautauqua49 min
May 20, 12:01 AM CDTSevere Thunderstorm WarningICTChautauqua44 min
May 20, 12:45 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson60 min
May 20, 12:49 AM CDTSpecial Weather StatementICTLabette26 min
May 20, 1:00 AM CDTSpecial Weather StatementICTElk45 min
May 20, 1:10 AM CDTSpecial Weather StatementICTElk35 min
May 20, 2:22 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr
May 20, 3:51 AM CDTSpecial Weather StatementICTChautauqua24 min
May 20, 7:16 AM CDTSpecial Weather StatementICTElk29 min
May 20, 7:24 AM CDTSevere Thunderstorm WarningICTElk, Greenwood66 min
May 20, 7:29 AM CDTSevere Thunderstorm WarningICTWilson, Woodson61 min
May 20, 8:29 AM CDTSpecial Weather StatementICTWoodson31 min
May 20, 8:38 AM CDTSevere Thunderstorm WarningICTWilson, Woodson52 min
May 20, 8:52 AM CDTSpecial Weather StatementICTAllen53 min
May 20, 8:56 AM CDTSpecial Weather StatementICTAllen64 min
May 20, 1:58 PM CDTFlash Flood WatchICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more7 hr
May 20, 2:30 PM CDTSpecial Weather StatementICTWilson45 min
May 20, 2:39 PM CDTSpecial Weather StatementICTAllen51 min
May 20, 2:46 PM CDTSevere Thunderstorm WarningICTAllen44 min
May 20, 3:01 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery44 min
May 20, 3:41 PM CDTTornado WarningICTChautauqua, Montgomery49 min
May 20, 3:56 PM CDTSpecial Weather StatementICTAllen34 min
May 20, 4:11 PM CDTSpecial Weather StatementICTWilson34 min
May 20, 4:27 PM CDTTornado WarningICTLabette, Montgomery48 min
May 20, 4:35 PM CDTSpecial Weather StatementICTNeosho55 min
May 20, 4:43 PM CDTSevere Thunderstorm WarningICTMontgomery47 min
May 20, 4:57 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery63 min
May 20, 5:02 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery43 min
May 20, 5:09 PM CDTAreal Flood WarningICTLabette, Montgomery5 hr
May 20, 6:34 PM CDTSpecial Weather StatementICTLabette26 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.